Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 11, 2014, 2:59 PM PDT for Washoe County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 2:59 PM PDT (21:59 UTC)
- Expired
- Aug 11, 2014, 3:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Washoe County, NV
The radar
The Reno radar (KRGX), 35 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS55 KREV 112159 SVRREV NVC031-112245- /O.NEW.KREV.SV.W.0032.140811T2159Z-140811T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 259 PM PDT MON AUG 11 2014 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA... * UNTIL 345 PM PDT * AT 258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL WASHOE COUNTY...OR 19 MILES EAST OF CHILCOOT...AND MOVING NORTHWEST AT 15 MPH. THIS STORM IS WELL NORTH OF THE RENO AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING. DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3986 11998 4001 11985 3985 11965 3971 11981 TIME...MOT...LOC 2159Z 132DEG 13KT 3984 11982 $$ BRONG
2 follow-up statements
971 WWUS55 KREV 112217 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 317 PM PDT MON AUG 11 2014 NVC031-112245- /O.CON.KREV.SV.W.0032.000000T0000Z-140811T2245Z/ WASHOE NV- 317 PM PDT MON AUG 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR SOUTH CENTRAL WASHOE COUNTY... AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN WASHOE COUNTY...OR 16 MILES EAST OF CHILCOOT...MOVING NORTHWEST AT 15 MPH. HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM WHICH MAY CAUSE ROCK AND MUD FLOWS OVER RURAL ROADS. LAT...LON 3986 11998 4001 11985 3985 11965 3971 11981 TIME...MOT...LOC 2216Z 132DEG 13KT 3988 11988 $$ BRONG
354 WWUS55 KREV 112238 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 338 PM PDT MON AUG 11 2014 NVC031-112248- /O.EXP.KREV.SV.W.0032.000000T0000Z-140811T2245Z/ WASHOE NV- 338 PM PDT MON AUG 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHOE COUNTY WILL EXPIRE AT 345 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 5 PM...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. LAT...LON 3986 11998 4001 11985 3985 11965 3971 11981 TIME...MOT...LOC 2238Z 132DEG 13KT 3993 11996 $$ BRONG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:35 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 11, 1:35 PM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
135 PM PDT MON AUG 11 2014
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AND TUESDAY AS LOW
PRESSURE OFF THE CALIFORNIA COAST MOVES THROUGH NORTHWEST NEVADA.
A SECOND LOW WILL MOVE INTO OREGON TUESDAY NIGHT AND WEDNESDAY
WILL BRING DRIER CONDITIONS AND GUSTY WINDS. DRY AND WARM
CONDITIONS WILL PERSIST THROUGH THE WEEKEND.
&&
.SHORT TERM...
LOW PRESSURE OFF THE CALIFORNIA COAST WILL GET KICKED INLAND
TONIGHT AND ABSORBED BY A LARGER LOW PRESSURE SYSTEM APPROACHING
THE PACIFIC NORTHWEST. SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING
TO THE NORTH AT 25-30 MPH SO FAR TODAY, WITH VERY LITTLE RAINFALL
REACHING THE GROUND. THE STRONGER STORMS THE REST OF THIS
AFTERNOON AND EVENING MAY PRODUCE GUSTY OUTFLOWS TO 60 MPH AND
HAIL.
FOR TONIGHT...THUNDERSTORM CHANCES DO NOT LOOK QUITE AS GOOD WITH
MODELS SHOWING MID/UPPER LEVEL CAPE AND INSTABILITY WITH BEST
FORCING OVER INTERIOR NORTHERN CALIFORNIA. HOWEVER ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD REMAIN NORTH OF PORTOLA
TO PYRAMID LAKE TO FALLON. STORMS LATE TONIGHT WILL MOVE QUICKLY,
PRODUCE BRIEF PERIODS OF RAIN WITH DRY LIGHTNING STRIKES, THE
THREAT FOR HAIL AND STRONG OUTFLOWS WILL END BY 9 PM THIS EVENING.
AS THE LOW MOVES OVER NORTHWEST NEVADA TUESDAY, THE BEST CHANCE OF
STORMS WILL BE DOWNWIND OF LASSEN PEAK AND EAST OF HIGHWAY 95 IN
PERSHING AND CHURCHILL COUNTIES. AGAIN STORMS WILL MOVE QUICKLY
PRODUCING LITTLE RAINFALL AND DRY STRIKES.
THE SECOND LARGER LOW WILL MOVE INTO THE OREGON COAST LATE TUESDAY
AND HELP INCREASE WINDS AND LOWER HUMIDITY TUESDAY EVENING AND
TUESDAY NIGHT. GUSTS WILL INCREASE TO AS HIGH AS 30-40 MPH IN THE
HIGHER ELEVATIONS OF THE TAHOE BASIN, ACROSS NORTHEAST
CALIFORNIA/NORTHWEST NEVADA AND THE FOOTHILLS ALONG HIGHWAY 395
NORTH OF HIGHWAY 50 BY EARLY WEDNESDAY MORNING. RIDGE GUSTS COULD
BE AS STRONG AT 60-70 MPH. THIS WILL LEAD TO CHOPPY TO ROUGH
CONDITIONS ON AREA LAKES, ESPECIALLY LAKE TAHOE, SO BOATERS WILL
WANT TO KEEP AN EYE ON THE FORECAST AND CHECK CONDITIONS BEFORE
HEADING OUT. BRONG
.LONG TERM...
FEW CHANGES WERE MADE TO THE ONGOING FORECAST AS DETERMINISTIC
MODELS REMAIN IN GOOD LARGE SCALE AGREEMENT. UPPER LEVEL LOW MOVING
THROUGH THE PACIFIC NORTHWEST THURSDAY INTO FRIDAY WILL BRING COOLER
TEMPERATURES AND LOCALLY BREEZY WINDS OF 25 TO 30 MPH. HIGH
TEMPERATURES WILL DROP TO ABOUT 5 DEGREES BELOW NORMAL, WHILE LOWS
WILL BE NEAR SEASONAL NORMS. MOISTURE ASSOCIATED WITH THE LOW WILL
REMAIN WELL TO THE NORTH, ACROSS THE PACIFIC NORTHWEST AND INTO
IDAHO, WHILE NORTHERN CA/NV WILL BE UNDER DRY WESTERLY FLOW.
A GRADUAL WARM UP IS ON TRACK INTO THE WEEKEND WITH TEMPERATURES
RETURNING TO NEAR NORMAL. FORECAST MODELS ARE HINTING AT ANOTHER
TROUGH DEVELOPING ALONG THE WEST COAST SUNDAY INTO MONDAY, BUT THE
FLOW REMAINS OUT OF THE SOUTHWEST, WHICH WILL KEEP THE AREA DRY. DJ
&&
.AVIATION...
THUNDERSTORMS HAVE ALREADY INITIATED EARLY THIS AFTERNOON WITH
STORMS MOVING FROM THE SOUTH TOWARD THE NORTH. ALL AREA TERMINALS
HAVE A 20-30 PERCENT CHANCE OF BEING IMPACTED BY THUNDERSTORMS
THROUGH ABOUT 02Z, WITH BEST CHANCES FOR STORMS AFTER 02Z MOVING
NORTH OF A KTRK-KCXP-KNFL LINE. STORMS TODAY HAVE THE POTENTIAL TO
BRING GUSTY AND ERRATIC OUTFLOW WINDS OF 40-50 KTS ALONG WITH HAIL
UP TO ONE INCH IN DIAMETER. HEAVY RAINFALL IS POSSIBLE UNDER STORM
CORES, WHICH WILL DRASTICALLY REDUCE CIGS/VIS. STORMS WILL BE
MOVING, SO PONDING OF WATER ON RUNWAYS IS NOT ANTICIPATED.
THUNDERSTORM CHANCES WILL LINGER NORTH OF INTERSTATE 80 OVERNIGHT
WITH STORMS MAINLY NORTH AND EAST OF A KSVE-KNFL LINE ON TUESDAY.
CONDITIONS WILL BE DRY WITH CLEARING SKIES WEDNESDAY INTO THE
WEEKEND. DJ
&&
.FIRE WEATHER...
THE UPPER LOW RESPONSIBLE FOR THE ACTIVE WEATHER PATTERN IS FORECAST
TO MOVE INLAND TONIGHT AND EXIT THE AREA ON TUESDAY WITH ONE MORE
PERIOD OF ACTIVE WEATHER ACROSS THE REGION. FOR TODAY, THE MAIN
FORCING WILL BE FROM DAYTIME HEATING ALONG THE TERRAIN OF THE
EASTERN SIERRA. STORMS WILL BE STRONGER TODAY WITH BRIEF HEAVY RAIN,
WIND GUSTS TO UP TO 60 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER
POSSIBLE.
UPPER LEVEL LOW WILL MOVE INLAND TONIGHT BRINGING A POTENT UPPER
LEVEL PV MAX THROUGH THE REGION (06Z-18Z) WITH STORM BEARING WINDS
INCREASING TO 35KT. STORMS WILL BE ELEVATED TONIGHT AND MOVING
QUICKLY, SO LITTLE IN THE WAY OF RAINFALL WILL OCCUR LATE TONIGHT
FOR AREAS NORTH OF INTERSTATE 80. RECENT RAINFALL ALONG THE SIERRA
FRONT AND BASIN AND RANGE WILL LIMIT THE POTENTIAL FOR LARGE FIRE
GROWTH FOR NOW, ALTHOUGH SOME NEW FIRE STARTS WILL BE POSSIBLE.
THE NEXT CONCERN WILL BE LATE TUESDAY NIGHT INTO WEDNESDAY AS
ANOTHER LOW PRESSURE SYSTEM ENTERS THE REGION. FIRE OFFICIALS
SHOULD BE AWARE OF HOLD OVERS AS WE TRANSITION TO WINDY AND DRY
CONDITIONS. A DRY SLOT WILL PUSH INTO THE EASTERN SIERRA AND WESTERN
NEVADA LATE TUESDAY NIGHT ALONG WITH INCREASING WEST TO SOUTHWEST
FLOW. THE DRY AIR WILL LIMIT OVERNIGHT HUMIDITY RECOVERIES FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA, INCLUDING THE LAKE TAHOE
BASIN, ESPECIALLY FOR THE MID SLOPES AND RIDGES WHICH WILL RESULT
IN THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONES 270, 271, 272,
278 AND 458. HOHMANN/WEISHAHN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON NVZ458.
CA...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON CAZ270>272-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)In the hours before
Special weather statement, Aug 11, 1:14 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 114 PM PDT MON AUG 11 2014 CAZ071-112115- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 114 PM PDT MON AUG 11 2014 ...STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR... AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR...AND MOVING NORTH AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 215 PM PDT INCLUDE...DOG VALLEY... LOYALTON...STAMPEDE RESERVOIR...US 395 AT SIERRA-LASSEN CO LINE...CA 49 AT SIERRA-PLUMAS CO LINE. BOATERS...HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 3976 12029 3976 12001 3944 12001 3945 12024 TIME...MOT...LOC 2012Z 181DEG 19KT 3947 12012
Special weather statement, Aug 11, 1:43 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 143 PM PDT MON AUG 11 2014 NVZ002-003-112145- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 143 PM PDT MON AUG 11 2014 ...THUNDERSTORM OVER JOHNSON LANE HEADING TOWARD CARSON CITY... AT 141 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GARDNERVILLE...AND MOVING NORTH AT 20 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN...HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. SPOTTERS IN GARDNERVILLE REPORTED HEAVY RAIN AND DIME SIZE HAIL WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 245 PM PDT INCLUDE...GOLD HILL... DAYTON...GARDNERVILLE...INDIAN HILLS...JOHNSON LANE AND CARSON CITY. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3943 11985 3942 11950 3891 11957 3891 11980 TIME...MOT...LOC 2041Z 181DEG 17KT 3901 11968 BRONG
Special weather statement, Aug 11, 2:07 PM PDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 207 PM PDT MON AUG 11 2014 NVZ002-003-112130- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 207 PM PDT MON AUG 11 2014 ...STRONG THUNDERSTORMS CONTINUES TO IMPACT CARSON CITY... AT 205 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF CARSON CITY...AND MOVING NORTH AT 20 MPH. SPOTTERS IN CARSON CITY HAVE REPORTED...HEAVY RAIN...PEA TO DIME SIZE HAIL AND STRONG GUSTY WINDS TO 50 MPH WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 230 PM PDT INCLUDE...GOLD HILL... DAYTON...INDIAN HILLS...CARSON CITY. IF THIS STORM HOLDS TOGETHER IT WILL REACH SOUTH RENO BY 3 PM. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 FROM CARSON CITY TO DAYTON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3938 11982 3936 11953 3903 11960 3905 11983 TIME...MOT...LOC 2105Z 180DEG 19KT 3917 11972 BRONG
Local storm report, Aug 11, 2:29 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
229 PM PDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 3 ESE CARSON CITY 39.16N 119.72W
08/11/2014 M61.00 MPH CARSON CITY NV MESONET
&&
BRONGSpecial weather statement, Aug 11, 2:33 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 233 PM PDT MON AUG 11 2014 CAZ071-NVZ002-003-112215- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 233 PM PDT MON AUG 11 2014 ...STRONG THUNDERSTORMS ALONG THE CARSON RANGE MOVING THROUGH COLD SPRINGS-RENO-CARSON CITY... AT 229 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLD SPRINGS VALLEY TO 6 MILES NORTHWEST OF CARSON CITY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF CHILCOOT TO 6 MILES NORTHWEST OF CARSON CITY... AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THESE STORMS. * LOCATIONS AFFECTED THROUGH 315 PM PDT INCLUDE...GOLD HILL... VIRGINIA CITY...MOUNT ROSE SUMMIT...NEW WASHOE CITY...RENO AND SPANISH SPRINGS. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 0 AND 19. * THE CARSON CITY SEVERE THUNDERSTORM IS WEAKENING...BUT STRONG WINDS UP TO 50 MPH AND SMALL HAIL ARE STILL LIKELY. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 3989 11979 3927 11961 3922 11994 3979 12009 TIME...MOT...LOC 2130Z 228DEG 8KT 3970 11995 3923 11984 DJ
Special weather statement, Aug 11, 2:57 PM PDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 257 PM PDT MON AUG 11 2014 CAZ071-NVZ003-005-112245- GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- 257 PM PDT MON AUG 11 2014 ...SEVERAL STRONG THUNDERSTORMS FROM COLD SPRINGS NORTH TO HERLONG AND HONEY LAKE... AT 255 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF HERLONG TO 4 MILES NORTH OF COLD SPRINGS VALLEY...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF HERLONG TO 10 MILES SOUTHEAST OF CHILCOOT...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THESE STORMS. * LOCATIONS AFFECTED THROUGH 345 PM PDT INCLUDE...DOYLE...HALLELUJAH JUNCTION...HERLONG...HONEY LAKE...CHILCOOT AND FRENCHMAN LAKE. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 4047 11991 3991 11977 3973 12014 4026 12046 TIME...MOT...LOC 2156Z 187DEG 14KT 4014 12000 3973 11997 DJ
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:16 AM PDT | Fire Weather Watch | REV | Washoe | 23 hr |
| Aug 11, 12:41 PM PDT | Special Weather Statement | REV | 34 min | |
| Aug 11, 1:12 PM PDT | Special Weather Statement | REV | Douglas | 33 min |
| Aug 11, 1:43 PM PDT | Special Weather Statement | REV | 62 min | |
| Aug 11, 2:07 PM PDT | Special Weather Statement | REV | 23 min | |
| Aug 11, 2:13 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Storey, Washoe | 47 min |
| Aug 11, 2:33 PM PDT | Special Weather Statement | REV | Storey | 42 min |
| Aug 11, 2:42 PM PDT | Areal Flood Advisory | REV | Washoe | 3 hr |
| Aug 11, 2:57 PM PDT | Special Weather Statement | REV | 48 min | |
| Aug 11, 3:12 PM PDT | Areal Flood Advisory | REV | Douglas | 3 hr |
| Aug 11, 3:48 PM PDT | Areal Flood Advisory | REV | 3 hr | |
| Aug 11, 4:43 PM PDT | Special Weather Statement | REV | Washoe | 47 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.